Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 228, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 24, 2014, 11:27 AM EST for 4 counties in Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 11:27 AM EST (16:27 UTC)
- Expired
- Dec 24, 2014, 12:00 PM EST
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Atkinson County, GA, Clinch County, GA, Coffee County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 44 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 6:32 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 405 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 9:51 AM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 24, 9:51 AM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EST WED DEC 24 2014
.UPDATE...
A SQUALL LINE AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO
MOVE EAST INTO THE FORECAST AREA THIS MORNING. THIS LINE IS EXPECTED TO
MOVE EAST/SOUTHEAST THROUGH THE AFTERNOON...REACHING A LINE FROM
KBQK TO KGNV AROUND 21Z. STRONG TO SEVERE STORMS WILL BE POSSIBLE
ALONG THIS LINE. SHEER PROFILES SUGGEST THE POTENTIAL FOR ISOLATED
TORNADOES.
KJAX MORNING SOUNDING SHOWED DRIER AIR IN THE LOWER LEVELS...ALONG
WITH ELEVATED WINDS ABOVE THE SURFACE. THIS DRIER AIR IS BEGINNING
TO MIX DOWN...AS EVIDENCED IN THE BREAKS IN CLOUD COVER. THESE
BREAKS OVER SOUTHEASTERN PORTIONS OF THE FORECAST AREA WILL ADD TO
INSTABILITY. THEREFORE...COULD SEE STORMS STRENGTHEN AS THEY REACH
THE METRO JAX AND SOUTH REGION LATER TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 48 59 38 / 80 50 0 0
SSI 71 52 58 46 / 80 70 10 0
JAX 78 52 61 41 / 90 80 10 0
SGJ 78 54 61 48 / 90 80 10 0
GNV 77 52 63 40 / 100 80 10 0
OCF 79 54 64 42 / 90 80 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
STRUBLEHazardous weather outlook, Dec 24, 6:35 AM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 AM EST WED DEC 24 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-251200- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 635 AM EST WED DEC 24 2014 ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND PORTIONS OF NORTHEAST FLORIDA THROUGH 2 PM... ...SMALL CRAFT ADVISORY FOR THE OFFSHORE WATERS THROUGH THURSDAY MORNING... ...STRONG TO SEVERE THUNDERSTORMS EXPECTED ALONG A COLD FRONT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA FROM WEST TO EAST TODAY. SEVERE STORMS WILL BE CAPABLE OF STRONG WINDS NEAR 60 MPH AND ISOLATED TORNADOES. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WILL TRAVERSE OUR REGION AHEAD OF A COLD FRONT BY EARLY AFTERNOON. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS...LOCALIZED FLOODING AND AN ISOLATED TORNADO IS POSSIBLE. THUNDERSTORMS WILL PUSH SOUTHEAST OF THE AREA THIS EVENING WITH LINGERING SHOWERS AFTER MIDNIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE OFFSHORE WATERS THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... PATCHY FROST IS POSSIBLE INLAND EARLY FRIDAY MORNING. AREA RIVERS WILL RISE NEAR ACTION STAGE THROUGH THE END OF THE WEEK. ONSHORE FLOW WILL ELEVATE THE RIP CURRENT RISK THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Dec 24, 9:36 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
936 AM EST WED DEC 24 2014
GAZ133-135-241515-
APPLING-JEFF DAVIS-
936 AM EST WED DEC 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1015 AM
EST...
AT 937 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SNIPESVILLE...MOVING
NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SNIPESVILLE...DENTON...HAZLEHURST...PINE GROVE...GRAHAM AND
PLANT HATCH THROUGH 1015 AM EST. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3196 8241 3197 8239 3194 8233 3194 8228
3191 8222 3191 8216 3185 8213 3167 8280
3169 8284 3178 8283 3197 8246 3197 8242
TIME...MOT...LOC 1437Z 242DEG 34KT 3171 8276
PETERSONSpecial weather statement, Dec 24, 9:56 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 956 AM EST WED DEC 24 2014 GAZ132>135-241545- APPLING-BACON-COFFEE-JEFF DAVIS- 956 AM EST WED DEC 24 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS... APPLING...BACON AND COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1045 AM EST... AT 956 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF WEST GREEN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WEST GREEN...DENTON...PINE GROVE AND BAXLEY THROUGH 1045 AM EST. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3185 8227 3161 8220 3152 8286 3173 8288 TIME...MOT...LOC 1456Z 256DEG 27KT 3162 8277 PETERSON
Special weather statement, Dec 24, 10:19 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 AM EST WED DEC 24 2014
GAZ133-135-241600-
APPLING-JEFF DAVIS-
1019 AM EST WED DEC 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR JEFF DAVIS AND
APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 AM
EST...
AT 1020 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER GRAHAM...MOVING EAST AT 40 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PINE
GROVE...GRAHAM...BAXLEY AND PLANT HATCH THROUGH 1100 AM EST. HAIL UP
TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
3189 8212 3190 8211 3187 8210 3184 8206
3180 8209 3170 8249 3171 8252 3169 8253
3181 8252 3194 8255 3197 8244
TIME...MOT...LOC 1520Z 251DEG 35KT 3183 8242
PETERSONSpecial weather statement, Dec 24, 10:28 AM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1028 AM EST WED DEC 24 2014
GAZ135-241615-
APPLING-
1028 AM EST WED DEC 24 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR APPLING COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1115 AM EST...
AT 1028 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF BAXLEY...MOVING
NORTHEAST AT 55 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PLANT HATCH AND BAXLEY THROUGH 1115 AM EST. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST WEDNESDAY
AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3194 8233 3194 8228 3191 8222 3191 8213
3189 8212 3190 8210 3187 8210 3185 8208
3174 8221 3170 8244 3183 8242 3197 8243
3197 8239
TIME...MOT...LOC 1528Z 240DEG 48KT 3184 8233
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 1:09 PM EST | Special Weather Statement | JAX | Hamilton | 36 min |
| Dec 24, 2:49 PM EST | Special Weather Statement | JAX | Duval, Nassau | 41 min |
| Dec 24, 3:09 PM EST | Special Weather Statement | JAX | Putnam | 51 min |
| Dec 24, 3:13 PM EST | Special Marine Warning | JAX | 2 hr | |
| Dec 24, 3:17 PM EST | Special Weather Statement | JAX | Clay, Duval | 43 min |
| Dec 24, 3:33 PM EST | Special Weather Statement | JAX | Flagler, Saint Johns | 42 min |
| Dec 24, 3:36 PM EST | Special Marine Warning | JAX | 84 min | |
| Dec 24, 3:48 PM EST | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 14 min |
| Dec 24, 3:54 PM EST | Tornado Warning | JAX | Saint Johns | 7 min |
| Dec 24, 4:05 PM EST | Special Weather Statement | JAX | Putnam, Saint Johns | 40 min |
| Dec 24, 4:19 PM EST | Special Marine Warning | JAX | 116 min | |
| Dec 24, 4:45 PM EST | Special Weather Statement | JAX | Flagler | 45 min |
| Dec 24, 5:09 PM EST | Special Marine Warning | JAX | 96 min | |
| Dec 24, 5:10 PM EST | Special Weather Statement | JAX | Saint Johns | 35 min |
| Dec 24, 5:14 PM EST | Special Marine Warning | JAX | 46 min | |
| Dec 24, 5:28 PM EST | Special Weather Statement | JAX | Flagler | 32 min |
| Dec 24, 5:48 PM EST | Special Marine Warning | JAX | 117 min | |
| Dec 24, 9:36 AM EST | Special Weather Statement | JAX | Jeff Davis | 39 min |
| Dec 24, 9:56 AM EST | Special Weather Statement | JAX | Appling, Coffee | 49 min |
| Dec 24, 10:19 AM EST | Special Weather Statement | JAX | Appling | 41 min |
| Dec 24, 10:28 AM EST | Special Weather Statement | JAX | Appling | 47 min |
| Dec 24, 11:18 AM EST | Severe Thunderstorm Warning | JAX | Echols | 27 min |
| Dec 24, 11:52 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 38 min |
| Dec 24, 12:31 PM EST | Severe Thunderstorm Warning | JAX | Bacon, Pierce, Ware | 29 min |
| Dec 24, 12:38 PM EST | Special Weather Statement | JAX | Appling | 52 min |
| Dec 24, 12:53 PM EST | Special Weather Statement | JAX | Pierce | 37 min |
| Dec 24, 1:02 PM EST | Special Weather Statement | JAX | Wayne | 43 min |
| Dec 24, 2:42 PM EST | Special Weather Statement | JAX | Camden | 33 min |
| Dec 24, 2:47 PM EST | Special Weather Statement | JAX | Camden | 28 min |
| Dec 24, 3:24 PM EST | Special Weather Statement | JAX | Camden | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.